Dynamics of driven interfaces in algebraically correlated random media

Research output: Contribution to journalArticleScientificpeer-review

Researchers

Research units

Abstract

In this work we consider the dynamics of interfaces embedded in algebraically correlated two-dimensional random media. We study the isotropic percolation and the directed percolation lattice models away from and at their percolation transitions. Away from the transition, the kinetic roughening of an interface in both of these models is consistent with the power-law correlated Kardar-Parisi-Zhang universality class. Moreover, the scaling exponents are found to be in good agreement with existing renormalization-group calculations. At the transition, however, we find different behavior. In analogy to the case of a uniformly random background, the scaling exponents of the interface can be related to those of the underlying percolation transition. For the directed percolation case, both the growth and roughness exponents depend on the strength of correlations, while for the isotropic case the roughness exponent is constant. For both cases, the growth exponent increases with the strength of correlations. Our simulations are in good agreement with theory.

Details

Original languageEnglish
Pages (from-to)2677-2682
JournalPhysical Review E
Volume59
Issue number3
Publication statusPublished - 1999
MoE publication typeA1 Journal article-refereed

ID: 4992245